Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 45, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Dec 8, 2012, 3:14 PM MST for 8 counties in South Dakota. It took effect at Dec 8, 2012, 6:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 3:14 PM MST (22:14 UTC)
- In effect from
- Dec 8, 2012, 6:00 PM MST
- Expired
- Dec 9, 2012, 8:10 AM MST
- In force
- 14 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Custer County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Todd County, SD, Tripp County, SD
The radar
The Rapid City radar (KUDX), 115 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS73 KUNR 082214 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 314 PM MST SAT DEC 8 2012 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION THROUGH THIS EVENING. THIS WILL BRING GUSTY NORTH TO NORTHWESTERLY WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. SDZ026-030-042>044-074-090615- /O.NEW.KUNR.WI.Y.0045.121209T0100Z-121209T1200Z/ RAPID CITY-CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...PINE RIDGE... KYLE...KADOKA...MARTIN...HERMOSA 314 PM MST SAT DEC 8 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST SUNDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO BRIEFLY REDUCE VISIBILITIES AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-090615- /O.NEW.KUNR.WI.Y.0045.121209T0400Z-121209T1600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 414 PM CST SAT DEC 8 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST SUNDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO BRIEFLY REDUCE VISIBILITIES AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
5 follow-up statements
558 WWUS73 KUNR 090148 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 648 PM MST SAT DEC 8 2012 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. THIS WILL BRING GUSTY NORTH TO NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. ALTHOUGH SNOWFALL AMOUNTS ARE ONLY EXPECTED TO BE A TRACE TO A FEW INCHES...SOME BLOWING SNOW WILL STILL OCCUR WITH THESE GUSTY WINDS. SDZ026-030-042>044-074-091000- /O.CON.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ RAPID CITY-CUSTER CO PLAINS-SHANNON-JACKSON-BENNETT- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...PINE RIDGE... KYLE...KADOKA...MARTIN...HERMOSA 648 PM MST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-091000- /O.CON.KUNR.WI.Y.0045.121209T0400Z-121209T1600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 748 PM CST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ BUNKERS
557 WWUS73 KUNR 090244 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 744 PM MST SAT DEC 8 2012 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. THIS WILL BRING GUSTY NORTH TO NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. ALTHOUGH SNOWFALL AMOUNTS ARE ONLY EXPECTED TO BE A TRACE TO A FEW INCHES...SOME BLOWING SNOW WILL STILL OCCUR WITH THESE GUSTY WINDS. SDZ042-074-090345- /O.CAN.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ SHANNON-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...HERMOSA 744 PM MST SAT DEC 8 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY LEVELS OVER THE HERMOSA FOOT HILLS...AND THE WIND ADVISORY FOR SHANNON COUNTY HAS BEEN CHANGED TO A WINTER WEATHER ADVISORY FOR 3 TO 5 INCHES OF SNOW. $$ SDZ026-030-043-044-090600- /O.CON.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ RAPID CITY-CUSTER CO PLAINS-JACKSON-BENNETT- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...KADOKA...MARTIN 744 PM MST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-090600- /O.CON.KUNR.WI.Y.0045.121209T0400Z-121209T1600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 844 PM CST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ BUNKERS
665 WWUS73 KUNR 090456 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 956 PM MST SAT DEC 8 2012 .A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. THIS WILL BRING GUSTY NORTH TO NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. ALTHOUGH SNOWFALL AMOUNTS ARE ONLY EXPECTED TO BE A TRACE TO A FEW INCHES...SOME BLOWING SNOW WILL STILL OCCUR WITH THESE GUSTY WINDS. SDZ026-030-043-044-091200- /O.CON.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ RAPID CITY-CUSTER CO PLAINS-JACKSON-BENNETT- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...KADOKA...MARTIN 956 PM MST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-091300- /O.CON.KUNR.WI.Y.0045.000000T0000Z-121209T1600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1056 PM CST SAT DEC 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ BUNKERS
692 WWUS73 KUNR 091205 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 505 AM MST SUN DEC 9 2012 .A STRONG LOW PRESSURE SYSTEM WILL BRING GUSTY NORTH TO NORTHWEST WINDS TO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. ALTHOUGH SNOWFALL AMOUNTS ARE ONLY EXPECTED TO BE A TRACE TO A FEW INCHES...SOME BLOWING SNOW WILL STILL OCCUR WITH THESE GUSTY WINDS. SDZ026-030-044-091500- /O.EXP.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ /O.NEW.KUNR.WI.Y.0046.121209T1205Z-121209T1500Z/ RAPID CITY-CUSTER CO PLAINS-BENNETT- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...MARTIN 505 AM MST SUN DEC 9 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-091315- /O.EXP.KUNR.WI.Y.0045.000000T0000Z-121209T1200Z/ JACKSON- INCLUDING THE CITY OF...KADOKA 505 AM MST SUN DEC 9 2012 ...WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY... * SNOWFALL HAS INCREASED ACROSS JACKSON COUNTY...WITH SEVERAL INCHES OF ACCUMULATION EXPECTED EARLY THIS MORNING. THE COMBINATION OF GUSTY NORTHWEST WINDS AND SNOWFALL MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. $$ SDZ046-047-049-091800- /O.EXT.KUNR.WI.Y.0045.000000T0000Z-121209T1800Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 605 AM CST SUN DEC 9 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WINDS MAY COMBINE WITH FALLING SNOW TO REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
237 WWUS73 KUNR 091510 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 810 AM MST SUN DEC 9 2012 SDZ046-047-049-091615- /O.CAN.KUNR.WI.Y.0045.000000T0000Z-121209T1800Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 910 AM CST SUN DEC 9 2012 ...WIND ADVISORY IS REPLACED WITH A WINTER WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS REPLACED WITH WIND ADVISORY WITH A WINTER WEATHER ADVISORY. $$ SDZ026-030-044-091615- /O.EXP.KUNR.WI.Y.0046.000000T0000Z-121209T1500Z/ RAPID CITY-CUSTER CO PLAINS-BENNETT- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...MARTIN 810 AM MST SUN DEC 9 2012 ...WIND ADVISORY HAS EXPIRED... WINDS WILL SLOWLY DIMINISH THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:45 PM MST, 29 minutes earlier.
Area forecast discussion, Dec 8, 2:45 PM MST, 29 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
245 PM MST SAT DEC 8 2012
.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER WEST-CENTRAL
SOUTH DAKOTA. INITIAL LEADING TROF WITH THIS SYSTEM STRETCHES
SOUTHWARD INTO NORTHWEST NEBRASKA...WHILE PRIMARY COLD FRONT IS
NOW PUSHING THRU NERN WYO. UPPER LEVEL ANALYSIS PLACES COMPACT
LOW SLIDING THROUGH SOUTHEAST MONTANA...WITH A VARIETY OF WAVES
ROTATING AROUND THE SYSTEM. A FEW AREAS OF SNOW HAVE DEVELOPED
AHEAD OF THE LOW OVER S CTRL INTO SWRN SD....WHILE CLOSER TO THE
LOW SOME SNOW HAS DEVELOPED INTO NRN WY/NWRN SD/BLKHLS.
FOR THE REST OF THIS AFTERNOON INTO TONIGHT...SFC LOW WILL SLIDE
EAST WHILE UPPER LOW DIVES INTO WRN SD BEFORE ALSO SHIFTING
EASTERLY. EXPECT SNOW TO CONTINUE TO DEVELOP OVER NWRN
AREAS...SLOWLY SHIFTING SOUTHEAST THEN EAST OVERNIGHT. MODELS
CONTINUE TO SHOW THE BEST LIFT OVER THE NRN/CTRL CWA SO WILL
CONTINUE TO ADVERTISE HIGH SNOW AMOUNTS THERE. COLD FRONT WILL
CONTINUE TO PUSH INTO THE AREA...WITH THE STRONGEST PUSH COMING
LATE EVENING. EXPECT GUSTY N/NWRLY WINDS TO DEVELOP IN TIGHT
PRESSURE GRADIENT. THIS...COMBINED WITH THE EXPECTED SNOW ALONG
WITH SNOWFALL FROM A FEW DAYS AGO...WILL LEAD TO AREAS OF BLOWING
SNOW. AS FOR THE SRN SD PLAINS ZONES...EXPECT LESSER AMOUNTS OF
SNOWFALL SO BLOWING SNOW WILL NOT BE AS MUCH OF A CONCERN...SO
WILL HIGHLIGHT THAT AREA WITH WIND ADV. OVER THE NRN
BLKHLS...APPEARS UPSLOPE ENHANCEMENT HAS DEVELOPED OVER THE PAST
HOUR OR SO AND WILL CONTINUE INTO THIS EVENING BASED UPON FROUDE
ANALYSIS. SNOW WILL TAPER LATE TONIGHT AS LOW SHIFTS EAST.
ON SUNDAY...LOW WILL PUSH FROM ERN SD INTO SRN MN IN THE MORNING.
ALTHOUGH MOST SNOW WILL HAVE TAPERED...A FEW AREAS OF LIGHT SNOW
MAY LINGER OVER THE ERN CWA AS IT EXITS. PRESSURE GRADIENT WILL
REMAIN TIGHT OVER S CTRL SD KEEPING NWRLY WINDS BLOWING IN THE
MORN BEFORE SFC HIGH SHIFTS ON DOWN. WITH COLD AIRMASS CONTINUING TO
SETTLE IN...EXPECT WELL BELOW AVG TEMPS.
FOR MONDAY...STRONG N/NWRLY FLOW SETS UP OVER THE AREA BRINGING
CHANCES FOR SNOW MAINLY TO THE WRN CWA. AREA OF GREATEST CONCERN
AT THIS POINT WILL BE OVER THE NRN UPSLOPE PTNS OF THE BLKHLS.
FROUDE ANALYSIS CURRENTLY SHOWS AN EXTENDED PERIOD OF UPSLOPE
CONDITIONS THROUGH THE DAY INTO THE EVENING WITH PLENTY OF
MOISTURE TO WORK WITH. HAVE UPPED POPS TO HIGH END CHANCE FOR NOW
BUT WILL HAVE TO WATCH AND SEE HOW LATER RUNS HANDLE THIS.
EXTENDED...BROAD UPPER TROUGH WILL REMAIN ACROSS THE WESTERN CONUS
THROUGH THE LONG TERM. EMBEDDED SHORTWAVES WITHIN THE FLOW WILL
MAINLY STAY NORTH OF THE CWA...WITH PASSING CLOUDS EXPECTED THROUGH
MIDWEEK. MODELS SHOW THE DEEP TROUGH SLOWLY SLIDING EASTWARD FOR THE
SECOND HALF OF THE WEEK...WHICH WOULD BRING COOLER TEMPERATURES AND
BETTER CHANCES FOR SNOW. THERE IS STILL MUCH UNCERTAINTY...SO WILL
HOLD OFF ON ADDING MORE POPS FOR NOW.
&&
.AVIATION...18Z TAF UPDATE
A STRONG SYSTEM WILL SPREAD SNOW ACROSS THE AREA THIS AFTERNOON INTO
TONIGHT...WITH THE HEAVIEST SNOW ACROSS NORTHWEST SOUTH DAKOTA.
COMBINATION OF SNOW AND STRENGTHENING NORTHWEST WINDS WILL RESULT IN
WIDESPREAD IFR VSBY LATER THIS AFTERNOON AND THROUGH TONIGHT. STRONG
NORTHWEST WINDS WILL ALSO AFFECT SOUTHWEST TO SOUTH CENTRAL SD
OVERNIGHT THOUGH LESS SNOWFALL IS EXPECTED.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR BUTTE-CENTRAL
BLACK HILLS-HARDING-NORTHERN BLACK HILLS-NORTHERN FOOT
HILLS-PERKINS.
WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST SUNDAY FOR
BENNETT-CUSTER CO PLAINS-HERMOSA FOOT HILLS-JACKSON-RAPID
CITY-SHANNON.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST SUNDAY FOR
MELLETTE-TODD-TRIPP.
WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR HAAKON-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-SOUTHERN
MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.
WY...WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR NORTHEASTERN
CROOK-WYOMING BLACK HILLS.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR
NORTHERN CAMPBELL-WESTERN CROOK.
&&
SHORT TERM...77
LONG TERM....13
AVIATION...13Hazardous weather outlook, Dec 8, 6:13 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 613 AM MST SAT DEC 8 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 613 AM MST (713 AM CST) SAT DEC 8 2012 ...WINTER WEATHER ADVISORY THIS AFTERNOON THROUGH EARLY SUNDAY MORNING FOR NORTHWEST SOUTH DAKOTA...NORTHEAST WYOMING...AND THE NORTHERN AND CENTRAL BLACK HILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A COMPACT UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY INTO SATURDAY EVENING. AREAS OF SNOW WILL DEVELOP ALONG WITH GUSTY NORTH TO NORTHWESTERLY WINDS...WHICH WILL CONTINUE INTO SUNDAY MORNING. AREAS OF BLOWING SNOW ARE EXPECTED...ALONG WITH COLD WIND CHILL VALUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.